Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 266, NWS Atlanta, GA

May 10, 20094 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2009, 6:05 PM EDT for 4 counties in Georgia. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2009, 6:05 PM EDT (22:05 UTC)
Expired
May 10, 2009, 7:00 PM EDT
In force
55 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Macon County, GA, Marion County, GA, Schley County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:15 PM EDTTSTM WND DMG5 Sw Butler, GASEVERAL TREES DOWN.
May 10, 6:20 PM EDTTSTM WND DMG2 N Murrays Crossroads, GASEVERAL TREES DOWN.
May 10, 6:30 PM EDTTSTM WND DMGHicks, GASEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 102205
SVRFFC
GAC193-197-249-269-102300-
/O.NEW.KFFC.SV.W.0266.090510T2205Z-090510T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MACON COUNTY IN WEST CENTRAL GEORGIA
  NORTHERN MARION COUNTY IN WEST CENTRAL GEORGIA
  NORTHERN SCHLEY COUNTY IN WEST CENTRAL GEORGIA
  SOUTHERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF BUENA VISTA...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BUTLER...IDEAL...REYNOLDS AND OGLETHORPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3227 8462 3256 8449 3256 8441 3257 8440
      3258 8406 3255 8403 3254 8401 3250 8401
      3250 8399 3225 8405
TIME...MOT...LOC 2205Z 280DEG 18KT 3244 8445

$$
4 follow-up statements
000 
WWUS52 KFFC 102218
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT SUN MAY 10 2009

GAC193-197-249-269-102300-
/O.CON.KFFC.SV.W.0266.000000T0000Z-090510T2300Z/
SCHLEY GA-TAYLOR GA-MACON GA-MARION GA-
618 PM EDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN MARION...WESTERN MACON...SOUTHERN TAYLOR AND NORTHERN
SCHLEY COUNTIES...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM REYNOLDS TO GARDEN VALLEY TO
BUENA VISTA...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POTTERVILLE...HICKS...DOYLE...CONCORD...IDEAL...MURRAYS CROSSROADS...
BARTLETT...WHITEWATER STATE PARK...FOUNTAINVILLE AND OGLETHORPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3227 8462 3256 8449 3256 8441 3257 8440
      3258 8406 3255 8403 3254 8401 3250 8401
      3250 8399 3225 8405
TIME...MOT...LOC 2217Z 281DEG 24KT 3257 8414 3245 8416
          3232 8452

$$
000 
WWUS52 KFFC 102231
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT SUN MAY 10 2009

GAC193-197-249-269-102300-
/O.CON.KFFC.SV.W.0266.000000T0000Z-090510T2300Z/
SCHLEY GA-TAYLOR GA-MACON GA-MARION GA-
631 PM EDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN MARION...WESTERN MACON...SOUTHERN TAYLOR AND NORTHERN
SCHLEY COUNTIES...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM REYNOLDS TO GARDEN VALLEY TO
MURRAYS CROSSROADS...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARTLETT...FOUNTAINVILLE...WHITEWATER STATE PARK AND OGLETHORPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3227 8462 3256 8449 3256 8441 3257 8440
      3258 8406 3255 8403 3254 8401 3250 8401
      3250 8399 3225 8405
TIME...MOT...LOC 2230Z 281DEG 24KT 3256 8404 3242 8409
          3227 8425

$$
000 
WWUS52 KFFC 102243
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EDT SUN MAY 10 2009

GAC197-249-102253-
/O.CAN.KFFC.SV.W.0266.000000T0000Z-090510T2300Z/
SCHLEY GA-MARION GA-
643 PM EDT SUN MAY 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION AND NORTHERN
SCHLEY COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF MARION AND SCHLEY 
COUNTIES. 

IF YOU EXPERIENCED WIND DAMAGE...LARGE HAIL OR SIGNIFICANT 
FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE 
NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3226 8421 3229 8421 3230 8425 3237 8425
      3237 8431 3239 8431 3238 8435 3242 8436
      3241 8438 3243 8440 3247 8441 3254 8446
      3257 8440 3258 8406 3254 8401 3249 8399
      3225 8405
TIME...MOT...LOC 2243Z 279DEG 22KT 3256 8396 3242 8401
          3227 8417

$$

GAC193-269-102300-
/O.CON.KFFC.SV.W.0266.000000T0000Z-090510T2300Z/
TAYLOR GA-MACON GA-
643 PM EDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN MACON AND SOUTHERN TAYLOR COUNTIES...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF REYNOLDS TO 6
MILES NORTHEAST OF WHITEWATER STATE PARK TO FOUNTAINVILLE...MOVING
EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OGLETHORPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3226 8421 3229 8421 3230 8425 3237 8425
      3237 8431 3239 8431 3238 8435 3242 8436
      3241 8438 3243 8440 3247 8441 3254 8446
      3257 8440 3258 8406 3254 8401 3249 8399
      3225 8405
TIME...MOT...LOC 2243Z 279DEG 22KT 3256 8396 3242 8401
          3227 8417

$$
000 
WWUS52 KFFC 102252
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT SUN MAY 10 2009

GAC269-102301-
/O.CAN.KFFC.SV.W.0266.000000T0000Z-090510T2300Z/
TAYLOR GA-
652 PM EDT SUN MAY 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TAYLOR COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF TAYLOR COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3226 8418 3232 8417 3233 8416 3243 8417
      3250 8412 3251 8407 3252 8407 3251 8403
      3249 8402 3250 8399 3225 8405
TIME...MOT...LOC 2251Z 279DEG 22KT 3255 8390 3241 8396
          3226 8412

$$

GAC193-102300-
/O.CON.KFFC.SV.W.0266.000000T0000Z-090510T2300Z/
MACON GA-
652 PM EDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN MACON COUNTY...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM NORTHEAST OF HICKS TO NORTHEAST 
OF WHITEWATER STATE PARK TO FOUNTAINVILLE...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OGLETHORPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3226 8418 3232 8417 3233 8416 3243 8417
      3250 8412 3251 8407 3252 8407 3251 8403
      3249 8402 3250 8399 3225 8405
TIME...MOT...LOC 2251Z 279DEG 22KT 3255 8390 3241 8396
          3226 8412

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:55 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 10, 2:55 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT SUN MAY 10 2009

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

ZONAL FLOW CONTINUES ACROSS A GOOD PORTION OF THE COUNTRY...WITH
WEAK EMBEDDED IMPULSES KICKING UP SHOWERS AND THUNDERSTORMS. A
WEAK STATIONARY FRONT IS DRAPED ACROSS THE SOUTHEAST FROM NEAR THE
SOUTH CAROLINA COAST TO CENTRAL MISSISSIPPI AT AFD TIME...WITH
BEST INSTABILITY POOLED JUST SOUTH OF THE FRONT. WEAK SHORTWAVE
ALOFT ALLOWING MCS ACROSS THE MID-SOUTH TO WORK THIS WAY...ALONG
WITH PROVIDING WEAK SUSTAINABLE LIFT FOR THUNDER ACROSS THE DEEP
SOUTH. WITH THE AMOUNT OF MOISTURE AND WEAK SHEAR (GFS MORE
AGGRESSIVE WITH BOTH THAN THE NAM)...CANNOT RULE OUT THE CHANCE OF
A STRONG TO POSSIBLY SEVERE STORM THIS EVENING ESPECIALLY ACROSS
CENTRAL GEORGIA SOUTH OF THE FRONT. THE FRONT WILL CONTINUE TO SAG
SOUTH AS HIGH PRESSURE BUILDS IN OVER THE NEXT COUPLE OF DAYS. NAM
INDICATING MORE STABILITY IN NORTH GEORGIA THAN THE GFS WITH THIS
HIGH PRESSURE BUT OF COURSE GFS ALSO DEALING WITH ITS TYPICAL
CONVECTIVE FEEDBACK. HAVE TRIED TO TAKE A COMPROMISE...SLOWLY
PUSHING POPS (AND THUNDER) SOUTH OVER THE NEXT COUPLE OF DAYS.
SWODY2 NOT VERY IMPRESSED WITH SEVERE CHANCES FOR MONDAY AFTERNOON
WITH INSTABILITY AXIS SHIFTING SOUTH BUT WITH UPPER SHORTWAVE
MOVING THROUGH CANNOT AT LEAST RULE OUT STRONG STORM POSSIBILITY.
TEMPS ON MONDAY ESPECIALLY IN NORTH GEORGIA NOTICEABLY COOLER THAN
THE PAST FEW DAYS...WITH HIGHS IN THE LOWER 70S...THOUGH PORTIONS
OF CENTRAL GEORGIA MAY STILL BE PUSHING 90. GRADIENT WILL DEPEND
ON LOCATION OF FRONT.

RIDGING BUILDS IN OVER THE MISSISSIPPI VALLEY ON TUESDAY ALLOWING
THE HIGH PRESSURE TO DOMINATE THE OHIO VALLEY AND RIDGE DOWN INTO
THE SOUTHEAST...BRINGING A MUCH MORE STABLE AIRMASS ACROSS MOST OF
THE STATE. BY THIS TIME HAVE PUSHED POPS DOWN TO ONLY THE EXTREME
SOUTHERN ZONES. HIGH PRESSURE REALLY BUILDS IN...ALBEIT
TEMPORARILY...BY TUESDAY NIGHT LEAVING US BRIEFLY STABLE IN
ADVANCE OF THE NEXT FRONT.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

NEXT SHORTWAVE AND SURFACE LOW PUSHING OFF THE ROCKIES ON
TUESDAY...WITH PRECIP AHEAD OF THE LOW MOVING INTO OUR AREA DURING
THE DAY ON WEDNESDAY. 12Z GFS A LITTLE FASTER THAN 00Z ECMWF...
THOUGH YESTERDAYS 12Z ECMWF CAME MORE IN LINE WITH THE 12Z GFS SO
WILL BE INTERESTING TO SEE WHAT THE NEW ECMWF RUN DOES TODAY. DUE
TO WEAK SUBTROPICAL RIDGING OVER THE SOUTHEAST...THE APPROACHING
FRONT HAS A HARD TIME ACTUALLY MOVING IN BUT IF NOTHING ELSE
SHOULD HAVE PLENTIFUL MOISTURE FOR AFTERNOON PULSE-LIKE
CONVECTION. FRONT SORT OF WASHES OUT BUT DEEPER WAVE APPROACHES
FOR THE WEEKEND. AT THIS POINT...GFS IS ABOUT A DAY AHEAD OF THE
ECMWF (GFS HAS A MUCH STRONGER UPPER LOW...ECMWF HAS A MUCH
STRONGER SUBTROPICAL RIDGE) SO CONFIDENCE IS LOW THAT FAR OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  76  51  78  56 /  60  50  10  10  10
ATLANTA         63  73  55  77  59 /  50  50  20  10  10
BLAIRSVILLE     57  68  45  74  54 /  70  50  10  10  10
CARTERSVILLE    58  74  51  78  57 /  70  50  10  10  10
COLUMBUS        65  83  60  81  63 /  40  50  20  20  10
GAINESVILLE     60  70  52  76  56 /  70  50  10  10  10
MACON           63  84  56  80  60 /  40  50  20  20  10
ROME            60  73  52  79  58 /  70  50  10  10  10
PEACHTREE CITY  60  77  54  78  57 /  50  50  20  10  10
VIDALIA         64  87  58  80  58 /  30  40  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, May 10, 11:08 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1108 AM EDT SUN MAY 10 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1108 AM EDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH
AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY OVER NORTH GEORGIA WILL CONTINUE MOVING
SOUTH AND STALL SOMEWHERE ACROSS CENTRAL OR SOUTH GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE MAIN THREAT FROM ISOLATED SEVERE THUNDERSTORMS WILL BE FREQUENT
LIGHTNING...LARGE HAIL...AND DAMAGING WINDS. THE BEST TIME FOR
ISOLATED SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING ALONG AND
SOUTH OF A CARROLLTON TO ATHENS LINE.

.DISCUSSION...
A WEAK FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL CONTINUE MOVING
SOUTH AND STALL SOMEWHERE ACROSS CENTRAL OR SOUTH GEORGIA TONIGHT.
THIS FRONTAL BOUNDARY WILL BE THE MAIN FOCUSING MECHANISM FOR
SHOWERS AND THUNDERSTORMS THIS AFTERNOON ALONG AND SOUTH OF A
CARROLLTON TO ATHENS LINE. INCREASED INSTABILITY INDICES EXPECTED
MAINLY ACROSS CENTRAL GEORGIA WITH CAPES IN THE 1000 TO 2000 RANGE
AND LIFTED INDICES AROUND MINUS 3 TO MINUS 6. MID TO UPPER-LEVEL
WINDS ARE RATHER WEAK...BUT THERE IS STILL SOME WEAK CONVERGENCE
EXPECTED ALONG THE FRONTAL BOUNDARY WHICH SUGGESTS THE POSSIBILITY
OF SOME ISOLATED STORMS REACHING SEVERE LIMITS MAINLY ACROSS CENTRAL
GA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 10, 5:15 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SUN MAY 10 2009

GAZ089-102200-
515 PM EDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MUSCOGEE COUNTY UNTIL 600 PM EDT...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREEN ISLAND HILLS...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MUSCOGEE COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE COLUMBUS...ROSE HILL...BIBB CITY...GREEN ISLAND
HILLS...AVONDALE...BENNING PARK...LAUREL HILLS...HIGHLAND PARK...
SAINT MARYS HILLS...EDGEWOOD...COLUMBUS METROPOLITAN AIRPORT...VISTA
TERRACE...KENWOOD...FLAT ROCK AND MIDLAND. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES.
Local storm report, May 10, 5:44 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 E WAVERLY HALL        32.68N 84.70W
05/10/2009  E1.00 INCH       HARRIS             GA   PUBLIC

            PENNY TO QUARTER SIZED HAIL REPORTED FROM A LOCATION NEAR
            THE INTERSECTION OF HWYS 208 AND 36...AT THE HARRIS
            TALBOT COUNTY LINE.

&&

GRIFFITH
Local storm report, May 10, 6:03 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             6 E WAVERLY HALL        32.68N 84.63W
05/10/2009  E1.75 INCH       TALBOT             GA   PUBLIC

0545 PM     HAIL             TALBOTTON               32.68N 84.54W
05/10/2009  E0.75 INCH       TALBOT             GA   COUNTY OFFICIAL

&&

GRIFFITH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:30 PM EDTSevere Thunderstorm WarningFFCHarris, Troup45 min
May 10, 5:05 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot55 min
May 10, 5:27 PM EDTSevere Thunderstorm WarningFFCCrawford, Talbot, Taylor, Upson63 min
May 10, 5:36 PM EDTTornado WarningFFCTalbot, Taylor39 min
May 10, 6:16 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach59 min
May 10, 6:41 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach64 min
May 10, 6:57 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs48 min
May 10, 7:22 PM EDTSevere Thunderstorm WarningFFCBleckley, Pulaski23 min
May 10, 7:41 PM EDTSevere Thunderstorm WarningFFCDodge38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.